Delhi Journal of Ophthalmology

Ocular Effects of Systemic Medications

Divya Jain
Department of Ophthalmology Postgraduate Institute of Child Health,Sector 30, Noida, India

Editor-in-Chief, Delhi Journal of Ophthalmology, Dr R.P.Centre, AIIMS.


Corresponding Author:

Divya Jain
MBBS (Gold Medalist), MS, DNB, FAICO (Glaucoma), FICO,MNAMS
Associate Professor, Department of Ophthalmology
Postgraduate Institute of Child Health, Sector 30, Noida, India
Email: divyajain27@hotmail.com


Received: 10-MAR-2022 Accepted: 26-MAR-2022 Published Online: 03-APR-2022
DOI: https://dx.doi.org/10.7869/djo.754

Abstract
Systemic medications can give rise to ocular toxicity due to rich ocular blood supply and small ocular mass. These side effects can range from dry eye, keratitis, corneal deposits, glaucoma, cataract to blinding complications as a result of retinal toxicity and optic neuropathy. This review focuses on commonly used drugs, their ocular side effects, some newer drugs and their toxicity. Baseline examination and follow up at regular intervals is necessary for timely recognition of toxicity and discontinuation of these side effects. Recommendations for monitoring for medications with frequent and/or severe adverse ocular effects are discussed.

Keywords :Drug Toxicity, Ocular Side Effects,Drug Safety

Search PubMed for

Search Google Scholar for

Article Statistics